MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cesarean section on (b)(6) 2023 and suture was used on the fascia of the abdominal wall.Post-op, on (b)(6) 2023, the wound of the abdomen was dehiscent and the intestine protruded, therefore re-operation was performed.During the re-operation, it was found that the suture had been ruptured, and interrupted suture was performed.The re-operation took 50 minutes.On (b)(6) 2023, the patient was doing well.The current status of the patient was reported as in the hospital and doing well.The surgeon commented that because the suture collected from the wound dehiscence was ruptured, there is some relationship between the product and the event.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/16/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare®.¿ active ingredient(s) ¿ triclosan.¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ 2360 g/m.Adverse event problem component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? was there any precipitating stress factor for the suture breakage? please describe the appearance of the suture during the second procedure.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: fascia closure: fascia was closed with pdp340h by continuous suturing.[reoperation] fascia closure: fascia was closed with pdp340h by interrupted suturing.What tissue dehisced? fascia what was the tissue condition (normal, thin, calcified, fragile, diseased)? not reported any abnormality with the patient how was the suture originally tied (multiple knots, square knot, etc.)? continuous what instruments were used in this procedure to handle the suture? unknown was there any precipitating stress factor for the suture breakage? not reported.Please describe the appearance of the suture during the second procedure.Because the suture collected from the wound dehiscence was ruptured, the surgeon thinks there is some relationship between the product and the event.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? not reported.Other relevant patient history/concomitant medications?unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? because the suture collected from the wound dehiscence was ruptured, the surgeon thinks there is some relationship between the product and the event.What is the patient's current status? good.Lot number? unknown.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received two suture pieces that pertain to the product code pdp340h.During the visual inspection of two suture pieces, body fluids, and a knot were noted in each piece of suture.Also, the ends were cut appear to be by use of surgical instrument; and this is consistently with the removed of the suture from the patient.As per the condition of the returned sample, no additional test could be performed.The manufacturing records could not be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16556490
Report Number2210968-2023-01745
Device Sequence Number5326866
Product Code NEW
UDI-Device Identifier10705031048102
UDI-Public10705031048102
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP340H
Device Catalogue NumberPDP340H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/23/2023
05/11/2023
05/11/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/07/2023
05/12/2023
05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight70 KG